MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section h3(no): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the monofocal intraocular lens (iol) failed to deploy correctly.The issue was noted when inserting the lens into the patient's left eye.When the doctor tried to deploy, the haptic was not coming out correctly.The lens did come in contact with the eye but did not completely come out of the insertion device, would not deploy.It was confirmed that the lens partially inserted and was in the anterior chamber of the eye.It was mentioned that sinskey hook was used; however, sinskey hook did not come in contact with the lens, but did enter the eye.A new johnson & johnson lens of the same model and diopter was used as a replacement that deployed correctly.No medical and/or surgical interventions required and no patient injury reported.The patient was seen in office for post-op and no complications noted.It was indicated that the surgeon did not feel any resistance with the device when advancing the lens.That balanced salt solution (bss) at room temperature was used for cartridge lubrication.The bss was introduced into the cartridge, from the cartridge canopy.The dwell time was three (3) minutes and when advancing the lens, small ¼ twist is made which the surgical tech performs ¼ twist, 1st twist, then hands it to surgeon.No further information was reported.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: aug 15, 2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed the plunger rod was advanced, and the plunger rod tip was damaged/bent.The lens module was inspected, presenting with no viscoelastic or damage indicating that the plunger rod tip damage occurred after delivery.Device assembly was inspected, presenting with no issues.The plunger rod advancement was inspected, and resistance was felt.The complaint issue "delivery issue" was not identified during product evaluation; however, resistance was felt during plunger rod advancement inspection.Manufacturing record review: the manufacturing records review was performed, and no process deviations or non-conformance report found as part of this manufacturing records review.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints were received for this production order number.Conclusion: as a result of the investigation, a product quality deficiency has been identified.A non-conformance was opened to investigate this issue as appropriate in accordance with standard operating procedures.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information/corrected data: upon further review of the product investigation, it was realized that an update/correction was required.This supplemental mdr report is being submitted to capture the update/correction of the product investigation.The information has been updated as indicated below: the complaint issue "delivery issue" was not identified during product evaluation.Conclusion: based on the complaint investigation results, a product deficiency or product malfunction could not be confirmed.The following codes are no longer applicable: section h6: investigation findings: 170 - manufacturing process problem identified.Section h6: investigation conclusions: 25 - cause traced to manufacturing.Additional codes added: section h6: investigation findings: 114 - operational problem identified.Section h6: investigation conclusions: 4315 - cause not established.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20287207
Report Number3012236936-2024-000260
Device Sequence Number8085953
Product Code HQL
UDI-Device Identifier05050474731806
UDI-Public(01)05050474731806(17)270612
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer10/17/2024
03/20/2025
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date11/13/2024
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite